Photophobia refers to the sensitivity to light. The sensitivity to light can be associated with various causes such as anxiety, depression, drug use, psychosis, and drug withdrawal. The symptoms of photophobia include headache, pain in the eyes, nausea, blurred vision, dizziness, redness, itching, or wound in the eye. Preventive measures such as staying away from the light and using dim lights can help to overcome the difficulties of photophobia.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hi doctor,My eyes have been sensitive to light for the past week. I had tingling sensation in my legs a few hours ago. I have stopped taking birth control pills for the past two weeks. Should I be concerned? Please help. Read Full »
Answer: Hi, Welcome to icliniq.com. Causes of light sensitivity include dry eyes, corneal disease, increased eye pressure, inflammation of the eyes, and migraine. The tingling sensation in your feet is not related to photophobia. Do you experience headaches, nausea, or vomiting? I suggest (consult with a sp... Read Full »
Query: Hello doctor, I was born half-blind in one eye. I have been through a stressful few months and it has all caught up with me now with headaches and anxiety-like symptoms, etc. I noticed during this time, that my “good eye” became hazy/blurry and became quite sensitive to light. This has gone back... Read Full »
Answer: Hello, Welcome to icliniq.com. The symptoms of photophobia and blurry vision point out to the possibility of having corneal epithelial dystrophy, uveitis and Glaucoma. Given that there is a history of congenital impairment of vision in one eye, this tips the diagnosis towards glaucoma or corneal ... Read Full »
Query: Hi doctor, Since 5 years, I have significant floater 3 to 4 numbers in both eyes. I have mild light sensitivity photophobia. I was on stress medicine Escitalopram (Cipralex) 10 mg, an SSRI, for the past 5 years and presently not taking any medicine. Perimetry and eye pressure done regularly every ye... Read Full »
Answer: Hi, Welcome to icliniq.com. At the outset I want to assure you that, after going through your history and the OCT results (attachment removed to protect patient identity) there is no possibility of any threat to your vision. Photophobia is caused by some inflammation in the front part of the eye. OC... Read Full »